Alert archive / Arizona / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Aug 2, 2014, 2:19 AM MST for 6 counties in Arizona. It took effect at Aug 2, 2014, 3:00 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 2:19 AM MST (09:19 UTC)
- In effect from
- Aug 2, 2014, 3:00 AM MST
- Expired
- Aug 2, 2014, 11:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WGUS65 KTWC 020919 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 219 AM MST SAT AUG 2 2014 AZZ502>515-022215- /O.NEW.KTWC.FF.A.0002.140802T1000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON... SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 219 AM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO...SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ CERNIGLIA
4 follow-up statements
274 WGUS65 KTWC 021147 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 447 AM MST SAT AUG 2 2014 AZZ501-022200- /O.EXA.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 447 AM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREA...WESTERN PIMA COUNTY. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ502>515-022200- /O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...DOUGLAS... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON... MOUNT LEMMON...SUMMERHAVEN 447 AM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ CERNIGLIA
106 WGUS65 KTWC 021700 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1000 AM MST SAT AUG 2 2014 AZZ501>515-030600- /O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1000 AM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
601 WGUS65 KTWC 022125 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST SAT AUG 2 2014 AZZ501>515-030600- /O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 225 PM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 11 PM MST THIS EVENING * ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE MOVING NORTH OUT OF SONORA MEXICO IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON WHICH WILL CONTINUE THIS EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS OF AN INCH OR TWO IN A FAIRLY SHORT PERIOD OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
188 WGUS65 KTWC 030548 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1048 PM MST SAT AUG 2 2014 AZZ501>515-030700- /O.EXP.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1048 PM MST SAT AUG 2 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH FOR SOUTHEAST ARIZONA WILL EXPIRE AT 11 PM MST THIS EVENING. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...BUT THE THREAT OF HEAVY RAIN HAS DIMINISHED CONSIDERABLY. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING. SOME OF THOSE STORMS WILL BE CAPABLE OF HEAVY RAINFALL WITH LOCALIZED FLOODING ISSUES POSSIBLE. $$ MEYER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:35 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 9:35 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 PM MST FRI AUG 1 2014 .SYNOPSIS...PLENTY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY NIGHT OR SUNDAY THANKS TO AN INCREASE IN MOISTURE AND A PASSING UPPER LEVEL DISTURBANCE. WITH THE ABUNDANT MOISTURE THAT WILL BE PRESENT...LOCALLY HEAVY RAINFALL IS EXPECTED WITH STRONGER OR SLOWER MOVING STORMS. DIMINISHING MONSOONAL MOISTURE EARLY NEXT WEEK WILL RESULT IN LESS THUNDERSTORM ACTIVITY STARTING MONDAY. && .DISCUSSION...DEEP MOISTURE WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 1.7 INCH RANGE THIS EVENING. MODEST SHEAR AND STORM MOTION PROFILES BUT OUTFLOWS COMBINED WITH NICE UPPER LEVEL DIFFLUENT PATTERN IN FRONT LEFT QUADRANT OF MID LEVEL IMPULSE EAST OF THE AREA WILL KEEP STORMS GOING OVERNIGHT. MAIN CONCERN WILL CONTINUE TO BE HEAVY RAINFALL. WEEKEND STILL LOOKING QUITE BUSY WITH EASTERLY AND SOUTHERLY EMBEDDED IMPULSES. CONSIDERING MOISTURE AND FORCING OVER THE WEEKEND WE MAY END UP NEEDING A FLASH FLOOD WATCH SATURDAY INTO SUNDAY MORNING. && .AVIATION...VALID THRU 03/03Z. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY AS WELL WITH A DISTURBANCE ALOFT NEAR SOUTHERN ARIZONA. EXPECT LOWERING OF CIGS AND REDUCED VSBYS NEAR THUNDERSTORMS...WITH MVFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE WEEKEND AS DEEP MOISTURE REMAINS ACROSS SOUTHEAST ARIZONA AIDED BY A DISTURBANCE ALOFT. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH THE STRONGER THUNDERSTORMS. SEASONALLY HIGH MOISTURE VALUES WILL ALSO TRANSLATE INTO PERIODS OF HEAVY RAINFALL AND COOLER TEMPERATURES THIS WEEKEND...PARTICULARLY SATURDAY AND SATURDAY NIGHT. THEREAFTER...A DRYING TREND WITH WARMER TEMPERATURES BY THE MIDDLE OF NEXT WEEK. && .PREV DISCUSSION...THE AIRMASS WAS VERY MOISTURE AND THE STEERING FLOW REMAINED RATHER LIGHT...SO THE PRIMARY THREAT FROM THE STRONGER THUNDERSTORMS WILL BE HEAVY RAINFALL AND RUNOFF PROBLEMS. OTHERWISE...STILL EXPECTING A COUPLE OF DAYS OF HEAVY RAINFALL ACROSS THE AREA AND IN SONORA MEXICO AND WESTERN NEW MEXICO WHICH COULD EVENTUALLY RESULT IN ELEVATED FLOWS IN SOME OF THE LARGER WASHES AND STREAMS. THIS WILL ESPECIALLY BE THE CASE FOR SANTA CRUZ...GREENLEE...EASTERN GRAHAM AND THE SOUTHERN HALF OF COCHISE COUNTIES BY SUNDAY AFTERNOON. MODELS DIFFERED A BIT BUT OVERALL THE BEST TIME FRAME FOR MORE WIDESPREAD HEAVY RAIN WILL BE SATURDAY AFTERNOON INTO SATURDAY NIGHT AS AN UPPER LOW TRACKS NORTHWARD INTO SOUTHWEST ARIZONA. THE BEST UPPER LEVEL DYNAMICS TO SUPPORT SHOWERS AND THUNDERSTORMS WILL BE OVER NORTHERN ARIZONA BY SUNDAY AFTERNOON. THEREFORE...WOULD EXPECTED CLEARING ACROSS SOUTHEAST ARIZONA SUNDAY MORNING BUT THERE WILL BE ENOUGH LINGERING MOISTURE COMBINED WITH DAYTIME HEATING TO SUPPORT AFTERNOON AND EVENING THUNDERSTORMS. THE GENERAL TREND WILL BE FOR A DRIER SOUTHWESTERLY FLOW TO DEVELOP ACROSS THE AREA AS AN UPPER LEVEL TROUGH DIGS INTO THE WEST COAST. THIS WILL REINFORCE THE DRYING TREND WHICH TRANSLATE TO A DECREASE IN THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 42 min |
| Aug 1, 5:15 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 1, 5:20 PM MST | Flash Flood Warning | TWC | Greenlee | 115 min |
| Aug 1, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 46 min |
| Aug 1, 6:33 PM MST | Special Weather Statement | TWC | Pinal | 87 min |
| Aug 1, 6:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 1, 7:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 1, 7:27 PM MST | Flash Flood Warning | TWC | Cochise | 93 min |
| Aug 1, 7:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 1, 9:05 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 1, 10:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 1, 10:54 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 2, 3:14 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 2, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Aug 2, 4:41 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
Nearby
Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.